Back to getting talquetamab every week

I was getting talquetamab every other week for what seemed like a short while.  I think it might have been two cycles. The talq dose was triple the dose I had been receiving every week.  I had pretty severe headaches on the increased dose.  I tried to hang in there, but it was bad enough that the only thing that would help was oxycodone.  I was wasting a lot of time feeling really miserable and was considering quitting the trial.

Now that I’m back on weekly talq, I feel better.

These are the side effects I continue to have.  I am in cycle 12 now.

  • Altered sense of taste.  Most things are tasteless or flavor is significantly reduced.
  • Difficulty swallowing.
  • Dry mouth.
  • Sore scalp.
  • Weird kind of electrical zappy, prickly feeling when I get too hot.  It doesn’t seem as bad as it once was, but I will see how it goes as the outdoor temperature increases.
  • Chills and fever 4-5 days after injection. I use Advil to treat and report it to the on-call oncologist, no matter what time of day or night.
  • Headache that starts 3 days after injection. No longer severe. It can be treated with OTC Excedrin or similar. It usually only lasts one day.
  • Fatigue.  This could also be due to other drugs.
  • Nail issues. My nails chip and tear. They also are very sensitive, making it a little bit difficult to type. I can’t do things like open cat food cans or drink cans with my nails anymore. They no longer look like this, thank goodness.

I am also on daratumumab once per cycle.  I take 40 mg of dex each week. I am on a 21 day cycle of Pomalyst.  I have Zometa every 3 months.

Do you all have to take an antibiotic and antiviral prophylactically?

1 Comment

  1. Bill

    Hi Beth, day after tomorrow I get my third dose of talq. I have all the same side effects as you except the one related to heat. I think I have a variation ofthat where I am sweating and cold at the same time. My dysgeusia started before I’d even had a full dose which is quite a bit faster than the 25 days for the average person. This talq is weird stuff and I wish I had never started it. So, shortly after those number two, the skin started to peel off my hands. Did you have that?

    I’m trying to hunt down this specific cream I saw mentioned somewhere for that condition, 12.5% aluminum something. My docs need some help as to what to tell me to do! Ever heard of it? Right now I’m just putting the Neutrogena on it and it barely does anything. Thanks! Bill

    Reply

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.